Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 93, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 2, 2005, 2:59 PM CDT for Tyler County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2005, 2:59 PM CDT (19:59 UTC)
- Expired
- Aug 2, 2005, 3:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Tyler County, TX
The radar
The Lake Charles radar (KLCH), 127 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.0 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 954 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1103 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 021959
SVRLCH
TXC457-022045-
/O.NEW.KLCH.SV.W.0093.050802T1959Z-050802T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
259 PM CDT TUE AUG 2 2005
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TYLER COUNTY IN SOUTHEAST TEXAS
* UNTIL 345 PM CDT
* AT 258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
HILLISTER...AND MOVING WEST AT 5 MPH.
* THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR...
HILLISTER BY 305 PM CDT
IVANHOE BY 320 PM CDT
WARREN BY 335 PM CDT
SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 3059 9425 3076 9430 3072 9466 3052 9460
3052 9442
$$
LGEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:00 PM CDT, 59 minutes earlier.
Area forecast discussion, Aug 2, 2:00 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 200 PM CDT TUE AUG 2 2005 .DISCUSSION...HOT/HUMID DAYS/WARM MUGGY NIGHTS...AND A DAILY CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS WILL SUM UP NICELY WHAT CAN BE EXPECTED THROUGH THE REMAINDER OF THE WEEK. FORECAST SOUNDINGS INDICATING PRECIPITABLE WATER TO REMAIN AT OR ABOVE SEASONABLE NORMS. REGION TO REMAIN IN WEAKNESS ALOFT WITH LIMITED TO NIL CAPPING BETWEEN SUBTROPICAL HIGH TO THE EAST AND SOUTHERN PLAINS HIGH. HAVE BUMPED UP POPS FOR THE LATTER PART OF THE WEEK AS MODELS SHOWING A CONTINUED TREND TOWARD HOLDING BACK PUNCHING OF SOUTHERN PLAINS HIGH INTO THE FCST AREA. OTHERWISE...TEMPERATURES WILL CONTINUE TO RUN ABOVE THE SEASONABLE NORM. WINDS TO REMAIN GENERALLY LIGHT WITH LITTLE IN THE WAY OF A PRESSURE GRADIENT IN PLACE. && .MARINE... WINDS TO REMAIN LIGHT WITH A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS. && .AVIATION... SCATTERED TO BROKEN CUMULUS CAN BE EXPECTED THROUGH THE REMAINDER OF THE AFTERNOON AND EARLY EVENING ALONG WITH SCATTERED SHOWERS AND THUNDERSTORMS. VFR CONDITIONS WILL PREVAIL EXCEPT IN THE VICINITY OF CONVECTION. WILL SEE SOME LIGHT FOG DEVELOPMENT LATE TONIGHT...BURNING OFF RAPIDLY AFTER SUNRISE. CUMULUS RETURNS BY LATE MORNING WITH RAIN CHANCES AGAIN WEDNESDAY AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... KLCH 75 94 75 94 / 30 40 20 40 KBPT 76 94 75 95 / 30 40 20 40 KAEX 73 95 73 96 / 30 40 20 40 KLFT 75 94 75 94 / 30 40 20 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && MARCOTTE
Hazardous weather outlook, Aug 2, 4:30 AM CDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 430 AM CDT TUE AUG 2 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215- 216-031100- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA EXTENDING FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 430 AM CDT TUE AUG 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...WEST CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A MOIST AIRMASS AND DAYTIME HEATING WILL HELP PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY DURING THE AFTERNOON INTO EARLY EVENING HOURS. BRIEF HEAVY RAINFALL AND OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES CAN BE EXPECTED WITH THE THUNDERSTORMS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DAILY SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS CAN BE EXPECTED THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RUA
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.